MAUDE Adverse Event Report: ARTHREX, INC. QUAD TENDON STRIPPER-CUTTER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. QUAD TENDON STRIPPER-CUTTER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-2384
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that during an acl case, the surgeon tried to cut the quad tendon multiple times with the ar-2384, quad tendon stripper-cutter.The surgeon extended the incision and used scissors to cut the tendon.When the case was completed the sales rep inspected the device and found the weld where the shaft meets the handle was not intact.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specifications as received.The evaluation revealed broken/ insufficient weld at the point where shaft meets handle.This is the first complaint of this type for this part/ lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
QUAD TENDON STRIPPER-CUTTER
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6629190
Report Number1220246-2017-00201
Device Sequence Number849453
Product Code MDM
UDI-Device Identifier00888867098244
UDI-Public00888867098244
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2384
Device Lot Number011637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer05/16/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;